Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Renal failure or side-effects?
May 31, 2005

I have been on effeverance,combivir and cotrimoxazole for almost three years.My viral load has been undetectable and my CD4 count has risen from 45 to 268.Then it slid down to 168 because of some flu and candida infections i have had.(According to my Doctor!).My CD4 count has remained at this level and my viral load undetactable ever since.My worry is I have since then develped some pains below my ribs on both sides of my torso.The pains are very prominent in the morning.I dont assume its my diaphraim because each time I take a deep breath I do not experience any pain.The positions of the pain are generally on the region where you find kidneys and i feel this pain each time i swivel my torso left or right.I am currently waiting for results of urine tests done two weeks ago.I have also started to experience a lot of heartburn.I have stopped taking cotramoxazole tablets instead i am on a once monthly pentamodine innebulisation-this my doctor explains that the cotramoxazole affects white blood cell production in the bone marrow. My questions are: 1.Are the side pains an indication of renal failure? 2.Are the pains an indication of an infection in the kidneys or diaphram? 3.Why is my CD4 count not rising as it did the first time? 4.Could I be experiencing side effects to my drugs- in which case which one(s)of the three? 5.Why am i having severe heartburn? 6.Should i be looking forward to changing my drugs despite them being effective?

Response from Mr. Kurtyka

You ask many questions which unfortunately cannot be accurately answered without a physical exam, lab results, and detailed medical history but I'll give you some of my thoughts.

I suspect your lower abdominal pain is probably not related to renal failure. The best tests for renal disease include urine and blood tests and possibly other diagonistic tests including kidney ultrasound. It sounds like your physician is already doing testing to check your renal function. Hopefully you'll have your urine test results back soon.

A number of things can explain a loss of CD4 cells including the possible development of resistance, infection(s), other illnesses, immunizations, etc. Again, the testing your physician is conducting should provide some clues.

"Heartburn" is a digestive condition that occurs when stomach acid comes into contact with the lining of the esophagus, causing irritation. Most people suffer from heartburn occasionally, usually after a meal. Keep track of your symptoms and when they occur. This will help your healthcare provider figure out what's going on and how best to make it better.

I wouldn't rush out and request that your HIV meds be changed. Be patient and wait for all the test results to come back! Hopefully you'll get more information soon that will explain what's going on.



Previous
cross resistance
Next
Syringes for Fuzeon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement